Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Dry hacking cough, sore throat. On effexor XR. Done endoscopy. On venlafaxine. Is it a side effect?



Venlafaxine..has anyone on this medication had a dry hacking cough, sore throat from all the coughing or constant clearing of the throea? I was on Effexor XR and had to make the change over. After about 3 mo. I started a dry cough and throat clearing. Sometimes it is so bad that I lose my voice. I have had endoscopy, testing for acid reflux, allergy tests and they are all negative. It has to be this med. This has been going on for 2 yrs.'

WWW.WWWW.WW
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Effexor XR contains Venlafaxine. You have not mentioned whether you changed over to Venlafaxine or some other alternative, 3 months back.

if you had switched over from Effexor XR to Venlafafine, well..both are same drugs.

Increased dry cough is an adverse effect of Venlafaxime in some patients. It can also be due to allergic cough (due to unknown food or particles in the atmosphere), despite allergy tests being negative.

You may consult your doctor, who will switch over to an alternative drug. If dry cough doesn't disappear even after switching over to the alternative drug, you will need to undergo allergy test once again.

Have a good health.

Dr. R Karanwal
Answered: Sun, 13 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor